MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREW AND PLATE HOLDING FORCEPS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SCREW AND PLATE HOLDING FORCEPS
Model Number 347.985
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 01/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned device is not able to hold screws because one of the distal screw holding tips has broken off.The returned device was manufactured in 2016.Review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.No product design issues or discrepancies were observed during this investigation.The thickness of the distal forcep tip on the returned device near breakage measured 1.00mm which is within specification.The raw material certificate and hardening protocols was confirmed to meet the specification of the device with no relevant non-conformance noted.A definitive assignable root cause for the device breaking could not be determined based on the provided information.This complaint is confirmed however no product design issues or manufacturing discrepancies that would contribute to the reported complaint condition were identified during this investigation.No new, unique or different patient harms were identified as a result of this evaluation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot, part number: 347.985, synthes lot number: t133205, manufacture site: (b)(4), part expiration date: n/a, list of nonconformance¿s: nr-0036109.Further review of the device history records showed that there were no issues at the time of manufacturing of this device and it's sub components that would contribute to the complaint condition.The raw material certificate and hardening protocols was confirmed to meet the specification of the device with no relevant non-conformance noted.Review of the device history record of (b)(4) showed that there were no issues at the time of manufacturing of this device that would contribute to the issue outlined in this complaint.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent an orthopedic procedure.During the procedure, a cannulated hexagonal screwdriver does not engaged on the screw head properly and a holding forceps for cortex screws does not hold items properly.Procedure was successfully completed with two (2) minutes surgical delay.No patient consequence.Concomitant device reported: unknown - screws: trauma (part # unknown, lot # unknown, quantity 1).This report is for one (1) screw and plate holding forceps.This is report 2 of 2 for (b)(4).

Brand Name
SCREW AND PLATE HOLDING FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8600680
Report Number2939274-2019-57961
Device Sequence Number16662705
Product Code HTD
UDI-Device Identifier10886982193629
UDI-Public(01)10886982193629
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number347.985
Device Catalogue Number347.985
Device Lot NumberT133205
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/06/2019
Initial Report FDA Received Date05/10/2019
Patient Sequence Number1